IMI-BAS
 

BulDML at Institute of Mathematics and Informatics >
IMI >
IMI Periodicals >
Serdica Journal of Computing >
2010 >
Volume 4 Number 1 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/1578

Title: A Mathematical Basis for an Interval Arithmetic Standard
Authors: Bohlender, Gerd
Kulisch, Ulrich
Keywords: Interval Arithmetic
IEEE Standardization
Variable Precision Interval Arithmetic
Evaluation of Functions
Hardware Support
Issue Date: 2010
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Journal of Computing, Vol. 4, No 1, (2010), 29p-42p
Abstract: Basic concepts for an interval arithmetic standard are discussed in the paper. Interval arithmetic deals with closed and connected sets of real numbers. Unlike floating-point arithmetic it is free of exceptions. A complete set of formulas to approximate real interval arithmetic on the computer is displayed in section 3 of the paper. The essential comparison relations and lattice operations are discussed in section 6. Evaluation of functions for interval arguments is studied in section 7. The desirability of variable length interval arithmetic is also discussed in the paper. The requirement to adapt the digital computer to the needs of interval arithmetic is as old as interval arithmetic. An obvious, simple possible solution is shown in section 8.
URI: http://hdl.handle.net/10525/1578
ISSN: 1312-6555
Appears in Collections:Volume 4 Number 1

Files in This Item:

File Description SizeFormat
sjc113-vol4-num1-2010.pdf706.06 kBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback